Tennessee, 2019Damaging Winds in Tennessee, June 21, 2019
June 21, 2019 · NWS MEG · 13 events in 7 counties and zones
An upper level disturbance amidst northwest flow aloft brought a line of severe thunderstorms to portions of west Tennessee during the late afternoon and early evening hours of June 21st.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $215,000
- Crop damage
- None recorded
- Events
- 13
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An upper level disturbance amidst northwest flow aloft brought a line of severe thunderstorms to portions of west Tennessee during the late afternoon and early evening hours of June 21st.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Jun 21, 1:48 PM CST, 2 hours 52 minutes earlier.
Area forecast discussion, Jun 21, 1:48 PM CST, 2 hours 52 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
248 PM CDT Fri Jun 21 2019
.DISCUSSION...
Current satellite/radar imagery shows two decent bow echos moving
through MO and IL. A 30kt LLJ from the southwest currently sits
over eastern Arkansas and is helping pump in moisture from the
south as dew points have been unbearable all day with values in
the mid-to-upper 70s. The storm complex in MO has taken a further
southward trend - making it possible for our northern counties to
get clipped. If the storms hold together, damaging winds will be a
concern as the storms will continue to move into a favorable
environment with plenty of instability as MLCAPE values over the
far northern portion of the CWA currently sits at 4,500 J/kg and
MUCAPE as high as 6,000 J/kg. One limiting factor is bulk shear,
with values maxing out at 30kts over the northern portions of the
CWA.
Additionally, the heat is also a concern and will continue to be
at least through tomorrow as an upper-level ridge builds over the
region through the weekend. Heat indices have reached over 100
degrees over most of the area today with much of the same expected
tomorrow. A weak shortwave at the 500mb level with associated PVA
will move through the northern portion of the CWA late this
evening; this could help keep the showers and thunderstorms
upstream going as they head towards the CWA, some of which could
be strong. However, with a building ridge at the 700mb level,
confidence on potential thunderstorms this evening is not great.
CAMS and short range models are not handling the current pattern
well, so this will likely have to be a nowcasting event if
something gets going over the area this evening.
Cooler air will move in after Sunday as a cold front moves through
the area. Models are in decent agreement on the timing of when the
front will arrive, however there are large differences in the
amount of precip that will fall. The GFS as expected is a little
faster with the front moving in Sunday night and into Monday
morning. The NAM and ECMWF are in a little better agreement with
the front moving through Monday afternoon and evening. However,
the NAM is much drier. Behind the front, slightly cooler air is
expected with weak perturbations moving through the area with a
zonal and more progressive pattern through the week. The heat
looks to return late next week with a building ridge.
&&
KRF
&&
.AVIATION...18Z TAFs
MVFR ceilings are slowly improving this morning and should lift to
VFR in the next hour or so. Generally dry weather is expect this
afternoon but there is a potential for an evening/overnight MCS to
move southeast across portions of west TN. Confidence remains low
so no mention will be made in the forecast at this time. Low
clouds are expected to develop again tomorrow morning, mainly
south of I-40. Gusty south to southwest winds will diminish
slightly this evening, increasing again on Saturday.
MJ
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...Heat Advisory until 7 PM CDT this evening for Crittenden-Cross-
Lee AR-Phillips-St. Francis.
MO...None.
MS...Heat Advisory until 7 PM CDT this evening for Calhoun-Chickasaw-
Coahoma-DeSoto-Monroe-Panola-Quitman-Tallahatchie-Tate-
Tunica-Yalobusha.
TN...Heat Advisory until 7 PM CDT this evening for Shelby.
&&Hazardous weather outlook, Jun 21, 1:30 PM CST, 3 hours 10 minutes before
Hazardous Weather Outlook
National Weather Service Memphis TN
230 PM CDT Fri Jun 21 2019
ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>022-048>055-088>092-221215-
Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay-
Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur-
Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood-
Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS-
Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot-
Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis-
Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley-
Yalobusha-
230 PM CDT Fri Jun 21 2019
This hazardous weather outlook is for portions of East Arkansas...
the Missouri Bootheel...North Mississippi...and West Tennessee.
.DAY ONE...Today and Tonight
Heat advisory in effect until early this evening for portions of
east Arkansas...Southwest Tennessee and north Mississippi as the
heat index values will reach over 105 for a couple hours. Most of
the Mid-South will see heat index values this afternoon between 100
and 105, with the exception of areas that thunderstorms develop.
There is a slight risk of severe thunderstorms north and east of a
line from about Corning, Arkansas, to Bolivar, Tennessee, to
Corinth, Mississippi, for today and tonight. Main threat of storms
will be high winds.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday
Saturday the hot and humid weather will continue with heat index
values generally between 100 to 105.
Sunday will bring a chance for some strong storms before the
front system pushes into the Mid-South.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated at this time.
TLSJr
In the hours before
Special weather statement, Jun 21, 3:45 PM CST, 55 minutes before
Special Weather Statement
National Weather Service Memphis TN
445 PM CDT Fri Jun 21 2019
ARZ009-018-MOZ113-212230-
Greene AR-Clay AR-Dunklin MO-
445 PM CDT Fri Jun 21 2019
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 530 PM CDT
FOR...
Northwestern Greene County in eastern Arkansas...
Clay County in eastern Arkansas...
Northeastern Dunklin County in southeastern Missouri...
At 444 PM CDT...a strong thunderstorm producing winds to 50 mph was
located over Neelyville, or 11 miles northeast of Corning, moving
southeast at 10 mph.
Outflow winds will arrive well in advance of thunderstorms.
People in northwestern Greene...Clay and northeastern Dunklin
Counties should monitor this storm closely.
LAT...LON 3663 8996 3633 8996 3617 9081 3629 9081
3630 9079 3628 9075 3641 9075 3643 9078
3650 9078 3650 9022 3654 9021 3655 9019
3659 9019 3663 9015
TIME...MOT...LOC 2144Z 308DEG 12KT 3656 9049Special weather statement, Jun 21, 4:23 PM CST, 17 minutes before
Special Weather Statement
National Weather Service Memphis TN
523 PM CDT Fri Jun 21 2019
TNZ001>003-212315-
Weakley TN-Lake TN-Obion TN-
523 PM CDT Fri Jun 21 2019
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 615 PM CDT
FOR...
Northern Weakley County in western Tennessee...
Eastern Lake County in western Tennessee...
Obion County in western Tennessee...
Winds to 50 mph will be possible over the advisory area through 615
PM CDT, associated with outflow from strong to severe thunderstorms
over Kentucky.
These thunderstorms will move southeast into northwest Tennessee
through 6 PM. Severe thunderstorm warnings may follow if trends
continue.
People in northern Weakley...eastern Lake and Obion Counties should
monitor this storm closely.
LAT...LON 3650 8852 3643 8852 3629 8863 3624 8952
3650 8936
TIME...MOT...LOC 2220Z 314DEG 20KT 3660 8942Thunderstorm Wind, Obion
- When
- June 21, 4:40 PM CST to 4:50 PM CST
- Where
- Obion County, 2.29 mi NW of Union City to 1 mi S of Highland
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $30,000
- Reported by
- Social Media
- Coordinates
- 36.441, -89.082
Trees, power lines and utility poles down across Union City.
Thunderstorm Wind, Weakley
- When
- June 21, 4:50 PM CST to 5:00 PM CST
- Where
- Weakley County, 0.62 mi SE of Gardner to 1.19 mi SSE of Ralston
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Trained Spotter
- Coordinates
- 36.363, -88.894
Multiple trees down in Martin.
Thunderstorm Wind, Obion
- When
- June 21, 5:00 PM CST to 5:05 PM CST
- Where
- Obion County, 3.92 mi SSW of Crockett to 3.2 mi NNW of Kenton
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $30,000
- Reported by
- Trained Spotter
- Coordinates
- 36.252, -89.067
Two large oak trees and several apple trees were down off of East Union Grove Road north of Kenton.
Thunderstorm Wind, Weakley
- When
- June 21, 5:15 PM CST to 5:20 PM CST
- Where
- Weakley County, 1.63 mi N of Liberty to 1.56 mi NE of Liberty
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- Broadcast Media
- Coordinates
- 36.243, -88.718
Large tree down across Highway 54 south of Dresden near Liberty Road.
Thunderstorm Wind, Weakley
- When
- June 21, 5:18 PM CST to 5:25 PM CST
- Where
- Weakley County, 0.85 mi N of Sharon to 0.96 mi ESE of Sharon
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $30,000
- Reported by
- Trained Spotter
- Coordinates
- 36.242, -88.832
Trees down along Highway 45 near Sharon. A building was also damaged on Main Street in town.
Thunderstorm Wind, Weakley
- When
- June 21, 5:20 PM CST to 5:25 PM CST
- Where
- Weakley County, 3.11 mi SW of Dresden to 3.12 mi SW of Dresden
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- Broadcast Media
- Coordinates
- 36.274, -88.765
Large tree down on Highway 89 near Travis Chapel Road.
Thunderstorm Wind, Dyer
- When
- June 21, 5:23 PM CST to 5:28 PM CST
- Where
- Dyer County, 2.27 mi NE of Dyersburg to 1.61 mi NNE of Viar
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Trained Spotter
- Coordinates
- 36.050, -89.348
Tractor trailer blown over on Highway 412 in Dyersburg.
Thunderstorm Wind, Dyer
- When
- June 21, 5:30 PM CST to 5:35 PM CST
- Where
- Dyer County, 0.9 mi N of (Dyr)dyersburg Muni
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- Public
- Coordinates
- 36.013, -89.400
Roof pulled off a motel south of Dyersburg.
Thunderstorm Wind, Henry
- When
- June 21, 5:31 PM CST to 5:36 PM CST
- Where
- Henry County, 0.93 mi SSE of India to 1.09 mi SSE of India
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Trained Spotter
- Coordinates
- 36.317, -88.265
Multiple trees down on Kyle Lane northeast of Paris.
Thunderstorm Wind, Carroll
- When
- June 21, 5:41 PM CST to 5:50 PM CST
- Where
- Carroll County, 0.75 mi SSW of Trezevant to 0.78 mi SSE of Trezevant
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Social Media
- Coordinates
- 36.010, -88.635
Trees down on Atwood Street.
Thunderstorm Wind, Carroll
- When
- June 21, 5:49 PM CST to 5:55 PM CST
- Where
- Carroll County, 2.93 mi WSW of Marlborough to 2.87 mi SW of Marlborough
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Amateur Radio
- Coordinates
- 36.077, -88.314
Trees and power lines down on Barren Springs Road west of Vale.
Thunderstorm Wind, Benton
- When
- June 21, 5:55 PM CST to 6:05 PM CST
- Where
- Benton County, 2.39 mi NNE of Lipe to 1.86 mi E of Camden
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $50,000
- Reported by
- Emergency Manager
- Coordinates
- 36.059, -88.147
Multiple trees down and power outages across the city of Camden and in Benton County.
Thunderstorm Wind, Henderson
- When
- June 21, 6:35 PM CST to 6:50 PM CST
- Where
- Henderson County, 1.46 mi N of Sand Ridge to 1.85 mi SW of Chesterfield
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $30,000
- Reported by
- Emergency Manager
- Coordinates
- 35.701, -88.475
Several trees down across Henderson County.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding in Colorado, June 21, 20192 deaths · 2 events
- Tornadoes and Hail in Kentucky, June 21, 20191 death · $585,000 · EF1 · 31 events
- Flash Flooding and Hail in Missouri, June 21 to 24, 20191 death · $1.4 million · 1 in hail · 33 events
- Hail and Damaging Winds in Missouri, June 21, 20191 death · 2 injured · $309,000 · 65 kt wind · 11 events
- Flash Flooding and Damaging Winds in Illinois, June 21, 20191 death · 2 injured · $202,000 · 65 kt wind · 12 events
- Tornadoes and Hail in Tennessee, June 21, 20192 injured · $918,000 · EF1 · 84 events
- Dust Devil in New Mexico, June 21, 201920 injured · $10,000 · 1 event
- Tornadoes and Flash Flood in Kentucky, June 21, 2019$1.4 million · EF1 · 31 events
- Hail and Damaging Winds in Georgia, June 21 to 22, 2019$635,000 · 1.5 in hail · 54 events
- Damaging Winds in Kentucky, June 21, 2019$114,000 · 55 kt wind · 7 events
- Damaging Winds in Alabama, June 21, 20191 injured · $9,000 · 52 kt wind · 29 events
- Damaging Winds in Tennessee, June 21 to 22, 201955 kt wind · 35 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 828256, 828257, 828259, 828262, 828263, 828264, 828265, 836658, 828266, 828267, 828268, 828270, 828271.